MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET

AOMORI OLYMPUS CO., LTD. SINGLE USE INJECTOR; INJECTOR AND SHEATHSET
Model Number NM-401L-0423
Medical Device Problem Code Failure to Deliver (2338)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: establishment name: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, that the single-use injector was unable to inject liquid after being extended.Attempted to withdraw the needle to exit the scope and was unable to retrieve it.The issue occurred, during a therapeutic esophageal stent implantation procedure.Which was completed using a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Corrected fields: d8.Additional information added to field h4 and h6.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 2 years since the subject device was manufactured.Based on the 3-digit lot number provided, the manufacturing date of the device was in the month of august 2022 but a specific date could not be identified.Based on the results of the investigation, it is likely that this phenomenon occurred due to the compressive bucking on the needle tube.Therefore, the compressive buckling on the needle tube was likely caused when the needle was extended because of the great friction between the outer tube and the needle.A definitive root cause cannot be identified.The following is included in the instructions for use (ifu): straighten out the instrument before inspecting it.The instrument can be damaged if it is coiled while the handle is operated.Operate the slider slowly, otherwise the tube could buckle.When inserting the instrument into the endoscope, retract the needle into the sheath, hold the instrument close to the biopsy valve, and keep it as straight as possible relative to the biopsy valve.Otherwise, the instrument could be damaged.Insert the instrument slowly.Abrupt insertion could damage the endoscope and/or instrument.Stop using the instrument if the insertion portion bends excessively during use.This could result in malfunction, such as failing to extend the needle or inject a fluid.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE INJECTOR
Common Device Name
INJECTOR AND SHEATHSET
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20032997
Report Number9614641-2024-01676
Device Sequence Number6536962
Product Code FBK
UDI-Device Identifier04953170260018
UDI-Public04953170260018
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K902736
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNM-401L-0423
Device Lot Number28K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer09/13/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown